Alert archive / Hawaii / Marine Weather Statements in 2006

Marine Weather Statement 21, NWS Honolulu, HI

April 13, 2006

NWS Honolulu, HI issued this marine weather statement at Apr 13, 2006, 12:02 PM HST. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2006, 12:02 PM HST (22:02 UTC)
Expired
Apr 15, 2006, 6:00 AM HST
In force
42 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

000
FZHW70 PHFO 132202
MWSHFO

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
1202 PM HST THU APR 13 2006

PHZ117-122-141015-
/O.NEW.PHFO.MA.S.0021.060413T2202Z-060416T0000Z/
MAUI COUNTY WINDWARD WATERS-BIG ISLAND WINDWARD WATERS-
1202 PM HST THU APR 13 2006

...CAUTION IS ADVISED FOR HARBOR SURGE IN NORTH AND EAST FACING HARBORS...

STRONG TRADE WINDS ARE GENERATING HIGH SURF...WHICH IN TURN IS
CAUSING MODERATE HARBOR SURGE IN NORTH AND EAST FACING HARBORS.
HARBORS EFFECTED INCLUDE KAHULUI AND HILO HARBORS. THE HARBOR
SURGE SHOULD CONTINUE INTO SATURDAY MORNING.

$$

CRAIG
1 follow-up statement
000
FZHW70 PHFO 141704
MWSHFO

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
704 AM HST FRI APR 14 2006

PHZ117-122-150515-
/O.EXT.PHFO.MA.S.0021.000000T0000Z-060415T1600Z/
MAUI COUNTY WINDWARD WATERS-BIG ISLAND WINDWARD WATERS-
704 AM HST FRI APR 14 2006

...CAUTION IS ADVISED FOR MODERATE HARBOR SURGES IN NORTH AND EAST FACING
HARBORS...

A MODERATE NORTHEAST SWELL AND LARGE WAVES GENERATED BY STRONG
TRADE WINDS ARE PRODUCING MODERATE SURGES IN SOME NORTH AND EAST
FACING HARBORS. THE TIDE GAUGE IN HILO HARBOR CONTINUES TO SHOW
MODERATE SURGES ARE OCCURRING. CAUTION IS ALSO ADVISED AT HARBOR
ENTRANCES DUE TO LARGE BREAKING WAVES. HARBOR SURGES ARE EXPECTED
TO CONTINUE INTO SATURDAY MORNING.

$$

HOUSTON/HOAG/BURKE

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this marine weather statement went out at Apr 13, 10:00 AM HST, 2 hours 2 minutes earlier.

Area forecast discussion, Apr 13, 10:00 AM HST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST THU APR 13 2006

.SYNOPSIS...
THE STRONG HIGH PRESSURE CENTER FAR TO THE NORTH WILL WEAKEN
SOMEWHAT ON SATURDAY. THE BREEZY TRADE WINDS WILL SLOWLY DECREASE
THROUGH THE WEEKEND. TRADE WIND WEATHER WILL HOWEVER PERSIST INTO
NEXT WEEK WITH LIGHT SHOWERS AFFECTING MAINLY WINDWARD AND MAUKA
AREAS.

&&
.DISCUSSION...
THE UPPER LOW AT MID LEVELS IN THE ATMOSPHERE THAT HAS BEEN ABOUT
300 OR 400 MILES WEST OF KAUAI WILL DRIFT OVER THE STATE AND THEN
LIFT OUT TO THE NORTH MONDAY. THE 1035 MB SURFACE HIGH WILL WEAKEN
SLOWLY AND DRIFT A LITTLE SOUTHWARD BUT WILL REMAIN THE DOMINANT
FEATURE CONTROLLING WEATHER. THE TRADE WINDS WILL RANGE ABOUT 20 TO
25 MPH THROUGH SATURDAY. ANOTHER HIGH WILL FILL IN FROM THE
NORTHWEST BY MIDWEEK NEXT WEEK.

SATELLITE SHOWS STABLE CLOUD FORMATION TO THE EAST WITH RADAR
INDICATING MINIMAL SHOWER ACTIVITY. HIGH CLOUDS ARE NOW MOSTLY NEAR
THE BIG ISLAND AND NOT EXPECTED TO PRODUCE SIGNIFICANT CLOUDINESS
DURING NEXT FEW DAYS.

FORECAST UPDATE EXTENDED THE 15 TO 25 MPH HOUR WINDS OVER MUCH OF
THE STATE INTO FRIDAY ALONG WITH SMALL CRAFT ADVISORIES BUT WILL
LIKELY EXTEND BOTH AGAIN INTO SATURDAY AS WELL AT NEXT FORECAST
ISSUANCE.

&&
.MARINE...
SMALL CRAFT ADVISORIES AS MENTIONED ABOVE...THEREFORE ROUGH AND
CHOPPY SURF ON EAST SHORES LIKELY TO PERSIST THROUGH MOST OF
SATURDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...

SMALL CRAFT ADVISORY AS FOLLOWS...
    ALL WATERS THROUGH FRIDAY AFTERNOON.

HIGH SURF ADVISORY FOR ALL EAST FACING SHORES THROUGH SATURDAY
AFTERNOON.

&&

HOAG

Nearby

Marine Weather Statements in Hawaii, 2006Every marine weather statement in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.